Alert archive / Florida / Gale Warnings in 2018

Gale Warning 1, NWS Melbourne, FL

January 1, 2018

NWS Melbourne, FL issued this gale warning at Jan 1, 2018, 4:23 AM EST. It took effect at Jan 1, 2018, 4:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2018, 4:23 AM EST (09:23 UTC)
In effect from
Jan 1, 2018, 4:00 PM EST
Expired
Jan 2, 2018, 4:00 PM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

027 
WHUS72 KMLB 010923
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
423 AM EST Mon Jan 1 2018

AMZ550-570-022100-
/O.NEW.KMLB.SC.Y.0001.180101T1500Z-180101T2100Z/
/O.UPG.KMLB.GL.A.0001.180101T2100Z-180102T2100Z/
/O.NEW.KMLB.GL.W.0001.180101T2100Z-180102T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
423 AM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST
TUESDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 PM this afternoon to 4 PM EST
Tuesday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 10 AM this morning to 4 PM EST
this afternoon.

* WINDS...Gusty north winds will overspread the Atlantic waters of
  Central Florida late today and continue into Tuesday. Wind 
  gusts of 35 to 40 knots are expected. 

* WAVES/SEAS...Seas will build to 10 to 15 feet tonight and 
  through Tuesday. Conditions will become very hazardous for any 
  vessels over the open Atlantic waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-572-022100-
/O.NEW.KMLB.SC.Y.0001.180101T1800Z-180101T2100Z/
/O.UPG.KMLB.GL.A.0001.180101T2100Z-180102T2100Z/
/O.NEW.KMLB.GL.W.0001.180101T2100Z-180102T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
423 AM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 4 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST
TUESDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 PM this afternoon to 4 PM EST
Tuesday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 1 PM to 4 PM EST this afternoon.

* WINDS...Gusty north winds will overspread the Atlantic waters of
  Central Florida late today and continue into Tuesday. Wind 
  gusts of 35 to 40 knots are expected. 

* WAVES/SEAS...Seas will build to 10 to 15 feet tonight and 
  through Tuesday. Conditions will become very hazardous for any 
  vessels over the open Atlantic waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-575-022100-
/O.UPG.KMLB.GL.A.0001.180101T2100Z-180102T2100Z/
/O.NEW.KMLB.GL.W.0001.180102T0300Z-180102T2100Z/
/O.NEW.KMLB.SC.Y.0001.180101T2100Z-180102T0300Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
423 AM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
TUESDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 10 PM this evening to 4 PM EST
Tuesday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 4 PM this afternoon to 10 PM EST
this evening.

* WINDS...Gusty north winds will overspread the Atlantic waters of
  Central Florida late today and continue into Tuesday. Wind 
  gusts of 35 to 40 knots are expected. 

* WAVES/SEAS...Seas will build to 10 to 15 feet tonight and
  continue through Tuesday. Conditions will become very hazardous
  for any vessels over the open Atlantic waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
082 
WHUS72 KMLB 011943
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
243 PM EST Mon Jan 1 2018

AMZ555-575-022100-
/O.EXT.KMLB.SC.Y.0001.180101T2100Z-180102T0000Z/
/O.EXT.KMLB.GL.W.0001.180102T0000Z-180102T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
243 PM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
TUESDAY...

* WINDS...Gusty north winds will overspread the Atlantic waters 
  of Central Florida late today and continue into Tuesday. Wind 
  gusts of 35 to 40 knots are expected. 

* WAVES/SEAS...Seas will build to 10 to 15 feet tonight and 
  continue through Tuesday. Conditions will become very 
  hazardous for any vessels over the open Atlantic waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-570-572-022100-
/O.CON.KMLB.SC.Y.0001.000000T0000Z-180101T2100Z/
/O.CON.KMLB.GL.W.0001.180101T2100Z-180102T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
243 PM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY...

* WINDS...Gusty north winds will overspread the Atlantic waters 
  of Central Florida late today and continue into Tuesday. Wind 
  gusts of 35 to 40 knots are expected. 

* WAVES/SEAS...Seas will build to 10 to 15 feet tonight and 
  through Tuesday. Conditions will become very hazardous for any 
  vessels over the open Atlantic waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
477 
WHUS72 KMLB 020253
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
953 PM EST Mon Jan 1 2018

AMZ550-552-555-570-572-575-022100-
/O.CON.KMLB.GL.W.0001.000000T0000Z-180102T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
953 PM EST Mon Jan 1 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY...

* WINDS...North to northeast winds up to 25 to 30 knots will
  continue over the adjacent Atlantic waters. Frequent gusts to
  gale force are expected to continue into Tuesday afternoon.

* WAVES/SEAS...Seas will build to 10 to 15 feet tonight and 
  through Tuesday. Conditions will become very hazardous for any 
  vessels over the open Atlantic waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
465 
WHUS72 KMLB 020942
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
442 AM EST Tue Jan 2 2018

AMZ550-552-555-570-572-575-030930-
/O.CON.KMLB.GL.W.0001.000000T0000Z-180102T2100Z/
/O.NEW.KMLB.SC.Y.0002.180102T2100Z-180104T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
442 AM EST Tue Jan 2 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
4 AM EST Thursday. 

* WINDS...North to northeast 25 to 30 knots with frequent gusts to
  gale force through late this afternoon, diminishing to 20 to 25
  knots tonight, then becoming northwest on Wednesday. 

* WAVES/SEAS...Seas up to around 15 feet in the Gulf Stream only
  slowly subsiding to 6 to 9 feet on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
960 
WHUS72 KMLB 022127
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
427 PM EST Tue Jan 2 2018

AMZ570-572-575-031530-
/O.EXP.KMLB.GL.W.0001.000000T0000Z-180102T2100Z/
/O.EXT.KMLB.SC.Y.0002.000000T0000Z-180103T1500Z/
/O.NEW.KMLB.GL.A.0001.180103T1500Z-180104T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
427 PM EST Tue Jan 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

The National Weather Service in Melbourne has issued a Gale
Watch, which is in effect from Wednesday morning through late
Wednesday night. 

* WINDS...North to northeast winds 20-25 knots with occasional
  higher gusts through midnight, then diminishing to 15 to 20 knots. 
  Winds then becoming northwest and increasing again to near gale
  force on Wednesday 30 to 35 knots. 

* WAVES/SEAS...Seas up to around 12-14 feet in the Gulf Stream only 
  slowly subsiding to 6 to 9 feet on Thursday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

AMZ550-552-555-031530-
/O.EXP.KMLB.GL.W.0001.000000T0000Z-180102T2100Z/
/O.CON.KMLB.SC.Y.0002.000000T0000Z-180104T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
427 PM EST Tue Jan 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WINDS...North to northeast winds of 20 to 25 knots will 
  gradually diminish to 15 to 20 knots after midnight. Winds
  will then become north to northwest on Wednesday and increase
  to 25 to 30 knots by the afternoon. 

* WAVES/SEAS...Seas up to around 9-12 feet in the Gulf Stream only 
  slowly subsiding to 6 to 9 feet on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 1, 4:14 AM EST, 9 minutes earlier.

Area forecast discussion, Jan 1, 4:14 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
414 AM EST Mon Jan 1 2018

.DISCUSSION...

...Colder than normal with a potential for freezing late in the
week...
...Very hazardous boating conditions developing Today-Wed...

Today-Tonight...A cold front near our northern counties will slide
slowly southward through the area today.  A slug of quite high
moisture (precipitable water 1.4 to 1.5 inches) is still forecast to
advance eastward from the Gulf of Mexico across the south half of
the area just ahead of the front, where the GFS shows the highest
rainfall amounts. Radar hasn't been picking up much rain yet, so
any rain early this moring will be light. MOS PoPs are likely to
categorical and have gone at or slightly below thos values, in
the 60-70% range.

Extensive cloud cover, rain cooling and cold advection working
southward will result in a raw day with high temps near 50 in the
far north. Highs should reach the mid 60s in the south and possibly
near 70 in Martin county before the low clouds roll in and precip
commences. Temps are even shown falling slightly this afternoon.
Behind the front, north winds will pick up late in the day to 15
to 20 mph and gusty. This will likely occur a little after sunset
along the Treasure Coast.

Low clouds will continue overnight and some light precip may linger
in the north as drier air advects in at the lowest levels. A
brisk northeast to north flow in the lower levels will bring a
chance of showers to the coast, with likely PoPs continuing along
the Treasure Coast. Low temps are shown having a rather large
range, from the mid 30s in the northwest to the mid-upper 50s
along the Treasure Coast. With northerly winds up to 10-15 mph
during the overnight hours, a wind chill advisory may be necessary
for portions of the north.

&&

.AVIATION...
VFR ceilings are overspreading the area but as low level moistening
continues early this morning, these ceilings will lower and become
IFR across the north towards sunrise and then across the rest of
the terminals later this morning and into afternoon. A period of
rain is forecast at all TAF sites, starting LEE-DAB towards 12z,
MLB around 15z and 18-21z FPR-SUA. The rain should be light north
of ISM-MCO-TIX, but occasionally moderate south of there. The low
ceilings will linger into tonight, but should become MVFR
northward from about ISM-MCO-TIX. Gusty north winds 20-25 knots
should kick in LEE-DAB by 18-21z and towards 00z or after south
of there.

&&

.MARINE...
Today-Tonight...A cold front is slow moving near our northern waters
early this morning. The boundary is forecast to sag into the
northern zones by late morning and reach the southern waters late
today. There has been little change with guidance, which shows 25-
30 knot north/northeast winds building down behind the boundary.
Have initiated a Small Craft Advisory in the north at 15z, central
waters at 18z and southern waters at 21z, then upgraded the Gale
Watch to a Warning starting at 21z, except at 03z in the south.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  55  44  54  47 /  70  30  20  60
MCO  58  43  57  47 /  70  30  20  50
MLB  65  53  60  54 /  70  50  40  60
VRB  66  55  65  56 /  70  50  50  50
LEE  53  36  54  41 /  60  20  10  50
SFB  56  41  56  46 /  70  30  20  50
ORL  57  43  56  47 /  70  30  20  50
FPR  68  56  65  57 /  70  60  60  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM this morning to 4 PM EST this
     afternoon for Flagler Beach to Volusia-Brevard County Line
     0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60
     nm.

     Gale Warning from 4 PM this afternoon to 4 PM EST Tuesday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 1 PM to 4 PM EST this afternoon for
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 4 PM this afternoon to 10 PM EST this
     evening for Sebastian Inlet to Jupiter Inlet 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm.

     Gale Warning from 10 PM this evening to 4 PM EST Tuesday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm.

&&

SHORT TERM...Lascody
LONG TERM....Sedlock
Hazardous weather outlook, Dec 31, 6:11 PM EST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
611 PM EST Sun Dec 31 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-011030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
611 PM EST Sun Dec 31 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Hazardous boating and beach conditions will develop behind a
strong cold front on New Years Day. Winds and seas will increase
further through mid week as low pressure develops near the
northern Bahamas on Wednesday and lifts northeast. An extended
period of onshore winds, large breaking waves, and unusually high
astronomical tides could lead to minor beach erosion and coastal
flooding, especially during times of high tide.

Well below normal temperatures are forecast through the upcoming
week. Overnight lows near or below freezing are possible across
portions of east central Florida later this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:23 AM ESTSmall Craft AdvisoryMLB15 hr
Jan 1, 4:33 AM ESTBeach Hazards StatementMLBVolusia11 hr
Jan 1, 2:24 PM ESTWind Chill AdvisoryMLBLake, Orange, Seminole, Volusia19 hr
Jan 1, 2:32 PM ESTHigh Surf AdvisoryMLBVolusia61 hr

Nearby

Gale Warnings in Florida, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.